Alert archive / Michigan / Lake Effect Snow Warnings in 2011
Lake Effect Snow Warning 4, NWS Gaylord, MI
NWS Gaylord, MI issued this lake effect snow warning at Nov 16, 2011, 4:05 PM EST. It took effect at Nov 17, 2011, 1:00 AM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2011, 4:05 PM EST (21:05 UTC)
- In effect from
- Nov 17, 2011, 1:00 AM EST
- Expired
- Nov 17, 2011, 10:05 PM EST
- In force
- 21 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
886 WWUS43 KAPX 162105 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EST WED NOV 16 2011 ...HEAVY LAKE EFFECT SNOW SHOWERS EXPECTED... .LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT AREAS MAINLY ALONG AND NORTH OF M-28 THROUGH TONIGHT. THE GREATEST ACCUMULATIONS ARE EXPECTED LATE TONIGHT...AND ESPECIALLY INTO THURSDAY WITH THE EXPECTED ARRIVAL OF AN INTENSE LAKE EFFECT SNOW BAND. SNOW WILL TAPER OFF THURSDAY EVENING AS WINDS SHIFT OFFSHORE. MIZ008-170515- /O.UPG.KAPX.LE.A.0004.111117T0600Z-111117T2200Z/ /O.NEW.KAPX.LE.W.0004.111117T0600Z-111118T0400Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 405 PM EST WED NOV 16 2011 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM TO 11 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 PM EST THURSDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * HEAVY LAKE EFFECT SNOW BANDS EXPECTED TO IMPACT FAR NORTHERN CHIPPEWA COUNTY LATE TONIGHT...AND ESPECIALLY THURSDAY. * SNOWFALL AMOUNTS IN EXCESS OF 8 INCHES ARE POSSIBLE TONIGHT THROUGH THURSDAY AFTERNOON...PRIMARILY ALONG AND NORTH OF THE M-28 CORRIDOR. IMPACTS... * SNOW COVERED ROADS RESULTING IN HAZARDOUS DRIVING CONDITIONS. * HIGH SNOWFALL RATES...MAINLY THURSDAY MORNING...RESULTING IN A PERIOD OF BLINDING VISIBILITY WITH RAPIDLY DETERIORATING DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. && $$ SMD
5 follow-up statements
593 WWUS43 KAPX 170345 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1045 PM EST WED NOV 16 2011 ...HEAVY LAKE EFFECT SNOW SHOWERS EXPECTED... .WINDS HAVE BECOME WESTERLY BEHIND THE SNOW BAND THAT AFFECTED NORTHERN CHIPPEWA COUNTY...EARLY THIS EVENING. THIS WILL BRING AN END TO THE LAKE EFFECT SNOW FOR MOST OF THE AREA...FOR MUCH OF THE REST OF TONIGHT. SOME FLURRIES OR LIGHT SNOW SHOWERS WILL STILL IMPACT AREAS ALONG THE LAKE SUPERIOR SHORELINE...FROM WHITEFISH POINT WESTWARD. HOWEVER...SKIES WILL BE MOSTLY CLEAR AT SAULT STE MARIE OVERNIGHT. AS WINDS SHIFT BACK TO WEST-NORTHWEST LATE TONIGHT INTO THURSDAY MORNING...CLOUDS AND LAKE EFFECT SNOW BANDS WILL MOVE BACK IN...MAINLY ALONG AND NORTH OF M-28. ACCUMULATIONS WILL BE MINIMAL OVERNIGHT. THE GREATEST ACCUMULATIONS ARE EXPECTED THURSDAY MORNING...WITH THE EXPECTED ARRIVAL OF AN INTENSE LAKE EFFECT SNOW BAND. IT REMAINS A POSSIBILITY THAT THIS SNOW BAND COULD AFFECT SAULT STE MARIE DURING THE MORNING COMMUTE. SNOW WILL TAPER OFF THURSDAY EVENING AS WINDS SHIFT OFFSHORE. MIZ008-171145- /O.CON.KAPX.LE.W.0004.111117T0600Z-111118T0400Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1045 PM EST WED NOV 16 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 PM EST THURSDAY. HAZARDOUS WEATHER... * HEAVY LAKE EFFECT SNOW BANDS EXPECTED TO IMPACT FAR NORTHERN CHIPPEWA COUNTY LATE TONIGHT...AND ESPECIALLY THURSDAY. * SNOWFALL AMOUNTS IN EXCESS OF 8 INCHES ARE POSSIBLE LATE TONIGHT THROUGH THURSDAY AFTERNOON...PRIMARILY ALONG AND NORTH OF THE M-28 CORRIDOR. IMPACTS... * SNOW COVERED ROADS RESULTING IN HAZARDOUS DRIVING CONDITIONS. * HIGH SNOWFALL RATES...MAINLY THURSDAY MORNING...RESULTING IN A PERIOD OF BLINDING VISIBILITY WITH RAPIDLY DETERIORATING DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. && $$ HALBLAUB
656 WWUS43 KAPX 170953 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 453 AM EST THU NOV 17 2011 ...HEAVY LAKE EFFECT SNOW SHOWERS EXPECTED... .LOCALLY HEAVY SNOW SQUALLS ARE EXPECTED TO MOVE INTO NORTHERN PORTIONS OF CHIPPEWA COUNTY THIS MORNING AS WINDS BECOME WEST- NORTHWESTERLY. SNOWFALL RATES OF 1-2 INCHES PER HOUR ARE EXPECTED IN SOME OF THE HEAVIER SNOW BANDS...WITH TOTAL DAYTIME ACCUMULATIONS LOCALLY UP TO 8 INCHES NORTH OF THE M-28 CORRIDOR. HEAVY SNOWFALL WILL END THURSDAY EVENING. MIZ008-171800- /O.CON.KAPX.LE.W.0004.000000T0000Z-111118T0400Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 453 AM EST THU NOV 17 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. HAZARDOUS WEATHER... * HEAVY LAKE EFFECT SNOW BANDS EXPECTED TO IMPACT FAR NORTHERN CHIPPEWA COUNTY THROUGH THURSDAY EVENING. * SNOWFALL AMOUNTS IN EXCESS OF 8 INCHES ARE POSSIBLE THROUGH EARLY EVENING...PRIMARILY ALONG AND NORTH OF THE M-28 CORRIDOR. SNOW WILL TAPER OFF THIS EVENING. IMPACTS... * SNOW COVERED ROADS RESULTING IN HAZARDOUS DRIVING CONDITIONS. * HIGH SNOWFALL RATES WILL RESULT IN POOR VISIBILITY WITH RAPIDLY DETERIORATING DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. && $$ JPB
449 WWUS43 KAPX 171433 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 933 AM EST THU NOV 17 2011 ...MODERATE TO HEAVY LAKE EFFECT SNOW SHOWERS... .LOCALLY HEAVY SNOW SQUALLS ARE EXPECTED TO MOVE INTO NORTHERN PORTIONS OF CHIPPEWA COUNTY THIS MORNING. SNOWFALL RATES OF 2 TO 3 INCHES PER HOUR ARE EXPECTED IN SOME OF THE HEAVIER SNOW BANDS. HEAVY SNOWFALL WILL END THURSDAY EVENING. IN NORTHWEST LOWER MICHIGAN...LAKE EFFECT SNOWS HAVE CONTINUED TO ACCUMULATE THIS MORNING. SOME OF THIS SNOW HAS BEEN HEAVY AT TIMES WITH SIGNIFICANT REDUCTIONS IN VISIBILITY. ROADS ARE VERY SLICK AND HAZARDOUS. THE SNOW IS EXPECTED TO CONTINUE INTO THE AFTERNOON. MIZ008-172245- /O.CON.KAPX.LE.W.0004.000000T0000Z-111118T0400Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 933 AM EST THU NOV 17 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. HAZARDOUS WEATHER... * HEAVY LAKE EFFECT SNOW BANDS EXPECTED TO IMPACT FAR NORTHERN CHIPPEWA COUNTY THROUGH THURSDAY EVENING. * SNOWFALL AMOUNTS IN EXCESS OF 8 INCHES ARE POSSIBLE THROUGH EARLY EVENING...PRIMARILY ALONG AND NORTH OF THE M-28 CORRIDOR. SNOW WILL TAPER OFF THIS EVENING. IMPACTS... * SNOW COVERED ROADS RESULTING IN HAZARDOUS DRIVING CONDITIONS. * HIGH SNOWFALL RATES WILL RESULT IN POOR VISIBILITY WITH RAPIDLY DETERIORATING DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. && $$ MIZ019>022-026>028-172200- /O.NEW.KAPX.LE.Y.0009.111117T1433Z-111117T2200Z/ CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA- CRAWFORD- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA... GAYLORD...TRAVERSE CITY...KALKASKA...GRAYLING 933 AM EST THU NOV 17 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. HAZARDOUS WEATHER... * MODERATE SNOW ACCUMULATION OF 2 TO 6 INCHES THROUGH THIS AFTERNOON. LOCALLY HIGHER. * SIGNIFICANT REDUCTIONS IN VISIBILITY IMPACTS... * VERY SLICK AND SNOW COVERED ROADS DUE TO SNOW...ALONG WITH PERIODS OF POOR VISIBILITY RESULTING IN TREACHEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. && $$ SMD
124 WWUS43 KAPX 172059 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EST THU NOV 17 2011 ...SNOW SHOWERS CONTINUING INTO THE EVENING... .LIGHT TO MODERATE SNOW SHOWERS ARE EXPECTED TO CONTINUE INTO THE EVENING. ACCUMULATIONS HAVE DROPPED OFF INTO THE AFTERNOON FOR MOST AREAS. HOWEVER...THE SNOW SHOWERS WILL HAVE A CHANCE TO REORGANIZE THIS EVENING FOR AN ADDITIONAL COUPLE OF INCHES. THE SNOW IS EXPECTED TO WEAKEN TO MINIMAL ACCUMULATIONS DURING THE OVERNIGHT. MIZ008-180400- /O.CON.KAPX.LE.W.0004.000000T0000Z-111118T0400Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 359 PM EST THU NOV 17 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. HAZARDOUS WEATHER... * ALTHOUGH THE WORST OF THE SNOWS ARE OVER FOR MOST OF THE AREA...PERIODS OF MODERATE SNOW ARE EXPECTED FOR SOME COMMUNITIES INTO THE EVENING FOR AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATION. IMPACTS... * SNOW COVERED ROADS WILL REMAIN SLICK AND HAZARDOUS...AND OTHER ROADS MAY BECOME SLICK AND SNOW COVERED AGAIN. WHEN COMBINED WITH PERIODS OF LIMITED VISIBILITY...DRIVING CONDITIONS WILL BE HAZARDOUS IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. && $$ MIZ019>022-026>028-180400- /O.EXT.KAPX.LE.Y.0009.000000T0000Z-111118T0400Z/ CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA- CRAWFORD- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA... GAYLORD...TRAVERSE CITY...KALKASKA...GRAYLING 359 PM EST THU NOV 17 2011 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. HAZARDOUS WEATHER... * LIGHT TO MODERATE SNOW WILL PERSIST INTO THE EVENING RESULTING IN ANOTHER 1 TO 2 INCHES OF ACCUMULATION INTO THE EVENING. IMPACTS... * SNOW COVERED ROADS WILL REMAIN SLICK AND HAZARDOUS...AND OTHER ROADS MAY BECOME SLICK AND SNOW COVERED AGAIN. WHEN COMBINED WITH PERIODS OF LIMITED VISIBILITY...DRIVING CONDITIONS WILL BE HAZARDOUS IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. && $$ SMD
816 WWUS43 KAPX 180305 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1005 PM EST THU NOV 17 2011 MIZ008-180415- /O.CAN.KAPX.LE.W.0004.000000T0000Z-111118T0400Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1005 PM EST THU NOV 17 2011 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE EFFECT SNOW WARNING. MAINLY LIGHT SNOW SHOWERS WILL CONTINUE OVERNIGHT...WITH AN INCH OR LESS OF NEW SNOW ACCUMULATION EXPECTED. $$ MIZ019>022-026>028-180415- /O.CAN.KAPX.LE.Y.0009.000000T0000Z-111118T0400Z/ CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA- CRAWFORD- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA... GAYLORD...TRAVERSE CITY...KALKASKA...GRAYLING 1005 PM EST THU NOV 17 2011 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. MAINLY LIGHT SNOW SHOWERS WILL CONTINUE OVERNIGHT...WITH AN INCH OR LESS OF NEW SNOW ACCUMULATION EXPECTED ALONG AND NORTH OF M-32. $$
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this lake effect snow warning went out at Nov 16, 3:44 PM EST, 21 minutes earlier.
Area forecast discussion, Nov 16, 3:44 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
344 PM EST WED NOV 16 2011
.SYNOPSIS.../ISSUED AT 343 PM/
COOLER AIR WILL CONTINUE TO FILTER INTO THE REGION THROUGH
THURSDAY...ON GUSTY WEST WINDS...RESULTING IN LAKE EFFECT SNOW
SHOWERS FOR SOME AREAS. TEMPERATURES WILL MODERATE A BIT FRIDAY INTO
SATURDAY...WITH RAIN LIKELY LATE SATURDAY INTO SATURDAY NIGHT...AS
ANOTHER AREA OF LOW PRESSURE MOVES INTO THE GREAT LAKES.
AJS
&&
.SHORT TERM.../ISSUED AT 343 PM/...TONIGHT
SFC LOW PRESSURE NOW WORKING ACROSS QUEBEC WITH A TRAILING TROUGH
AXIS ACROSS EASTERN LAKE SUPERIOR. UPPER TROUGH CONTINUES TO
SLOWLY WORK IN OVER THE REGION...LOWERING HEIGHTS AND THUS
STEEPENING THE LAPSE RATES. EARLIER BATCH OF BETTER LOW LEVEL
MOISTURE IS CURRENTLY WORKING THROUGH NRN MICHIGAN AND LATEST
SATELLITE SHOWS REGIONAL RADARS SUGGESTING A SLIGHT UPTICK IN LAKE
EFFECT SNOW (STILL MIXING WITH RAIN IMMEDIATELY DOWNWIND OF THE
LAKES). MORE INTENSE CONVECTION WITH CELLULAR ACTIVITY STILL
ONGOING ACROSS CHIPPEWA COUNTY...BUT ACCUMULATIONS HAVE BEEN
MINIMAL THUS FAR...REMAINING UNDER AN INCH. BRIEF WARMING AND THE
RAIN MIX HAS HELD SNOW ACCUMS AT BAY. DRY AIR CONTINUES TO PUSH
EASTWARD FROM WISCONSIN...AND LAKE EFFECT CLOUDS SHOWING THAT THE
LEADING EDGE OF THIS DRY AIR IS TRAVERSING CENTRAL LAKE
MICHIGAN...WHICH MAY BRING A FEW PEEKS OF SUN TO AREAS SOUTH OF
GTV BAY LATE THIS AFTERNOON.
HEADING THROUGH TONIGHT...AS UPPER TROUGH MOVES IN OVERHEAD
TONIGHT...LAPSE RATES CONTINUE TO STEEPEN...RISING TO 15KFT OVER
WHITEFISH BAY...AND 6-8KFT IN NW LOWER. INITIAL DEEPER DRY AIR
PUSH EARLY THIS EVENING FROM WISCONSIN WILL ONLY ALLOW FOR
SCATTERED LIGHT SNOW SHOWERS IN THE WEST FLOW REGIMES NORTH OF
M-72 IN NRN LOWER. NEXT BATCH OF BETTER MOISTURE CURRENTLY WORKING
ACROSS NW WISCONSIN (STILL WITH LOTS TO BE DESIRED)...WILL ARRIVE
LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. LACK OF REAL DEEP
MOISTURE AND NOTABLE INVERTED V LOOK TO THE THE SUB 4KFT LAYER IN
NW LOWER WILL SIGNIFICANTLY DECREASE POTENTIAL SNOW AMOUNTS IN
RESPECTABLE UNSTABLE ENVIRONMENT. STILL FORESEE NO MORE THAN AN
INCH OF SNOW...AND THAT'S ONLY DUE TO NO MELTING WITH OVERNIGHT
TEMPS FALLING INTO THE LOW TO MIDDLE 20S.
ACROSS EASTERN UPPER...DEEPER MOISTURE WILL CONTINUE TO BE MORE
PREVALENT...IN REALLY STEADY FLOW REGIME OUT OF THE 280-290
DIRECTION. ALTHOUGH THIS DOES NOT AFFECT THE SRN HALF OF CHIP
COUNTY SO MUCH...THE WHITEFISH BAY/PARADISE AND EVEN INTO THE
SAULT WILL NEED CLOSE INSPECTION AS THE LES PARAMETERS ARE
FANTASTIC. THE MAIN QUESTION WILL BE WHETHER OR NOT WE CAN
ORGANIZE THE LES INTO BANDS GIVEN THE EXTREME INSTABILITY (LAKE
INDUCED CAPES NEAR 1000 J/KG. THERE IS NICE SHEAR IN THE LOWER
HALF OF THE MIXED LAYER WHICH SHOULD HELP MATTERS OUT...BUT THE
MERE DEPTH OF THE INSTABILITY MIGHT BE TRYING TO DISRUPT BANDING.
PROBABLY SEE A COMBINATION OF THE TWO. HAVE NOT GONE HOG WILD WITH
SNOW AMOUNTS. WILL GO WITH BASICALLY NO SNOW IN FAR SRN CHIP
COUNTY...TO AS MUCH AS 5 INCHES WHITEFISH POINT/PARADISE.
DISCUSSION ON THE LES WARNING...SEE THURSDAY DISCUSSION...
&&
.LONG TERM.../ISSUED AT 343 PM/...THURSDAY AND BEYOND
THURSDAY...AS LOW PRESSURE CONTINUES TO LIFT FURTHER NE...THE
PRESSURE GRADIENT SLACKENS ACROSS ONTARIO. BEHIND AFOREMENTIONED
TROUGH WILL BE A LIGHT NORTHERLY WIND. IF SKIES CAN CLEAR ACROSS
ONTARIO LATE TONIGHT...A DRAINAGE FLOW SCENARIO CAN SET UP AND
INCREASE THE CONVERGENCE OUT OVER EASTERN LAKE SUPERIOR. THIS
SHOULD RESULT IN A DOMINANT BAND OF LAKE EFFECT SNOW WITH INTENSE
SNOWFALL RATES...THAT CAN PROGRESS SW AND INTO CHIPPEWA COUNTY
THURSDAY MORNING. FORECAST SNOWFALL AMOUNTS TONIGHT MAXING OUT AT
5-6 INCHES NEAR THE PARADISE AREA IS SEEMINGLY HIGH IF ANYTHING.
HOWEVER...THE ARRIVAL OF THIS EXPECTED BAND OF INTENSE SNOW WOULD
BE CAPABLE OF DROPPING 2-3 INCHES OF SNOW PER HOUR. ALREADY
TRENDED THE HIGHEST SNOWFALL TOWARD THURSDAY MORNING...AS ANY
DOMINANT BAND SHOULD GRADUALLY GET BROKEN UP BY THE EROSION OF THE
ONTARIO LAND BREEZE VIA MIXING/WARMING. HOWEVER...SNOWFALL AMOUNTS
MAY BE QUITE DECENT INTO THE AFTERNOON AS WELL...PROVIDED THINGS
DON'T START GOING BACK TO MORE CELLULAR. WINDS WILL BE TRYING TO
BACK LATE IN THE DAY AHEAD OF ADVANCING HIGH PRESSURE AND DRIER
AIR...BUT THIS WHOLE PROCESS HAS BEEN SLOWED. GO FIGURE.
THUS...THE LAKE EFFECT WARNING WILL RUN INTO THURSDAY EVENING.
SMD
THURSDAY NIGHT AND BEYOND...
LOW AMPLITUDE LONG WAVE PATTERN ACROSS THE COUNTRY IN THE MEDIUM
RANGE...WITH LITTLE OVERALL CHANGE IN OUR RELATIVELY MILD NOVEMBER
PATTERN. PERIODIC SHORTWAVES WILL BRING TEMPORARY SHOTS OF COOLER
AIR TO THE GREAT LAKES...BUT NO SIGN OF A PATTERN SHIFT TOWARD MORE
PERSISTENT COLD AND WINTRY WEATHER.
SURFACE RIDGING BUILDS IN THURSDAY NIGHT...WITH STRONG WARM
ADVECTION IN ITS WAKE. SOME LINGERING LAKE EFFECT SNOW SHOWERS IN
WEST/SOUTHWEST FLOW AREAS WILL GRADUALLY DISSIPATE THURSDAY EVENING
AS 850MB TEMPERATURES BEGIN TO WARM. PATCHY LIGHT SNOW/FLURRIES
POSSIBLE FROM THE TIP OF THE MITT INTO EASTERN UPPER LATE THURSDAY
NIGHT INTO FRIDAY WITH CONTINUING STRONG 700-300MB WARM AIR
ADVECTION AND AN UPTICK IN MID LEVEL MOISTURE. TIGHTENING PRESSURE
GRADIENT AS SURFACE LOW DEVELOPS TO THE LEE OF THE ROCKIES. THIS
WILL RESULT IN BREEZY/WINDY CONDITIONS...ESPECIALLY ALONG THE LAKE
MICHIGAN COAST WHERE GUSTS TO 30+ MPH WILL BE POSSIBLE.
RISING HEIGHTS INTO THE GREAT LAKES TO START THE WEEKEND AS LEE SIDE
LOW DEVELOPMENT EVENTUALLY WORKS ITS WAY NORTHEAST ALONG A
BAROCLINIC ZONE AND ACROSS THE GREAT LAKES IN THE SUNDAY TIME
FRAME. MODEL ENSEMBLES POINT TOWARD A SURFACE LOW TRACK CLOSE TO OR
JUST TO THE WEST OF AREA...PLACING MUCH OF NORTHERN MICHIGAN IN THE
WET AND WARM SECTOR OF THE STORM. WILL HAVE TO KEEP AN EYE ON
PORTIONS OF EASTERN UPPER...WHERE A SLIGHT EASTWARD SHIFT IN LOW
TRACK WOULD KEEP ENOUGH COLD AIR IN PLACE FOR SOME SNOW.
OTHERWISE...JUST A RAIN EVENT FOR MOST OF THE AREA. RAIN WILL
DEVELOP AS EARLY AS SATURDAY AFTERNOON...OVERSPREADING MUCH OF THE
AREA SATURDAY NIGHT. SYNOPTIC PCPN WILL END EARLY SUNDAY WITH A
COLD FRONT SWEEPING ACROSS THE AREA. TEMPERATURES WILL BE STEADY OR
FALLING DURING THE DAY AND DELTA T/S WILL HEAD TOWARD THE MID
TEENS. NORMALLY THIS WOULD POINT TOWARD LAKE EFFECT SNOW
DEVELOPMENT...BUT AIRMASS BEHIND SURFACE LOW IS QUITE DRY /700-500MB
RH AROUND 50%/ AND ANY LAKE EFFECT SNOW SHOWER ACTIVITY WILL BE
LIGHT.
PACIFIC AIR WILL FLOOD MUCH OF THE LOWER 48 DURING THANKSGIVING
WEEK...RESULTING IN A RATHER MILD HOLIDAY WEEK FOR MOST AREAS. A
WEAK MOISTURE STARVED NORTHERN STREAM SHORTWAVE TROF WILL SLIDE
ACROSS THE GREAT LAKES TUESDAY NIGHT/WEDNESDAY...POSSIBLY BRINGING A
FEW ADDITIONAL CLOUDS BUT LITTLE IF ANY PCPN. OTHERWISE...A QUIET
OVERALL WEATHER PATTERN WITH TEMPERATURES AVERAGING ABOVE NORMAL
INTO THANKSGIVING.
JK
&&
.MARINE.../ISSUED AT 343 PM/
A BRISK WESTERLY WIND AROUND 15-20 KTS WITH GUSTS TO 30 KNOTS AND
CHOPPY WAVES WILL BE COMMON TONIGHT AND THURSDAY ...WITH THE
EXCEPTION OF A PERIOD OF WEAKENING WINDS ACROSS WHITEFISH BAY
THURSDAY MORNING...AS WINDS MAY VEER NORTH AND WEAKEN WITH A
TROUGH LAYING ACROSS THIS AREA. WIDESPREAD SMALL CRAFT ADVISORY
CRITERIA WILL BE MET BOTH OF THESE PERIODS.
SMD
WINDS WILL BACK SOUTHWEST LATE THURSDAY NIGHT INTO FRIDAY AND THE
GRADIENT WILL TIGHTEN. THIS WILL RESULT IN WIDESPREAD SCA
CONDITIONS ON THE NEARSHORE WATERS WITH LAKE MICHIGAN GALES IN
COASTAL CONVERGENCE FAVORED AREAS. LOW PRESSURE WILL MOVE INTO THE
GREAT LAKES OVER THE WEEKEND...RESULTING IN ADDITIONAL MARINE
HEADLINES BOTH SATURDAY AND SUNDAY.
JK
&&
.AVIATION.../ISSUED AT 1239 PM/...VALID FOR 18Z TAFS
COLD AIR CONTINUES TO FILL IN OVER NRN MICHIGAN AND HAS ACTIVATED
THE LAKES TO PRODUCE WIDESPREAD VFR CLOUDS FOR PLN/MBL/TVC. FAIRLY
BRISK WINDS HAVE BEEN ABLE TO BLOW A BROKEN DECK OF THIS VFR CLOUD
OVER TO APN. THERE IS AN OUTSIDE CHANCE OF MVFR CIGS AT MAINLY PLN
THROUGH THE DAY SINCE WESTERLY WINDS IMPACT THEM MOST WITH LAKE
EFFECT. AM ALSO EXPECTING MORE THAN JUST FLURRIES THERE LATER THIS
AFTERNOON AND EARLY EVENING AS INSTABILITY AND MOISTURE ARE
EXPECTED TO INCREASE. WE WILL HAVE A BIT OF DRYING TO CONTEND WITH
LATER THIS EVENING LOOKING AT OBSERVATIONS ACROSS WISCONSIN AND
SEEING CLOUDS DISSIPATE. THAT SAID...WITH GROWING INSTABILITY
THROUGH THE NIGHT WITH THE ADVECTION OF COLD AIR ALOFT...LAKE
EFFECT VFR CLOUDS WILL LIKELY NOT GO AWAY...AND MAY STILL BE ABLE
TO BLOW INTO APN FROM TIME TO TIME OVERNIGHT.
SMD
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW WARNING FROM 1 AM TO 11 PM EST THURSDAY FOR
MIZ008.
LH...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR LSZ321-322.
&&Hazardous weather outlook, Nov 16, 3:58 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 358 PM EST WED NOV 16 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 171200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 358 PM EST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ACCUMULATING LAKE EFFECT SNOWFALL WILL IMPACT THE FAR NORTHWEST PORTION OF CHIPPEWA COUNTY AND IN THE SAULT SAINT MARIE VICINITY TONIGHT. SEE ONGOING LAKE EFFECT SNOW WARNING FOR DETAILS. GALE FORCE WIND GUSTS ARE POSSIBLE ON LAKE MICHIGAN THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOCALLY HEAVY SNOW SQUALLS ARE EXPECTED THURSDAY...AGAIN PRIMARILY IMPACTING THE FAR NORTHWEST PORTION OF CHIPPEWA COUNTY AND THE SAULT SAINT MARIE VICINITY. SNOWFALL RATES MAY BE EXTREME FOR A PERIOD OF TIME WITH POSSIBLE BLINDING VISIBILITY...ESPECIALLY IN THE MORNING. SEE LATEST LAKE EFFECT SNOW WARNING FOR FURTHER DETAILS. GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS ALL OF NORTHERN MICHIGAN FRIDAY. THIS IS EXPECTED TO BRING ANOTHER ROUND OF GALES TO LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE. JPB/SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 5:11 AM EST | Lake Effect Snow Watch | APX | 11 hr |
Nearby
Lake Effect Snow Warnings in Michigan, 2011Every lake effect snow warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.